General
SSRIs linked to increased intracranial haemorrhage risk
 

SSRIs linked to increased intracranial haemorrhage risk

Shared by:

 
New users of selective serotonin reuptake inhibitors (SSRIs) may have an elevated risk for spontaneous intracranial haemorrhage, a recent study found.
 
specialty.mims.com
 
9 Dec 2016 - General
 
Selective serotonin re uptake inhibitors are widely used for depressive episodes as anti depressants. But it does not seem to be a good news because increasing intra cranial bleeding risk is a worrying factor. Most of the time the depressed people ar...
 (Total 58 words)
Increased risk of bleeding is a well known side effect of SSRI.I have not personally seen a case of intracranial bleeding as a result of the use of SSRIs. But upper gastrointestinal tract bleeding is much more common in patients who take SSRIs. If th...
 (Total 60 words)
Thank you, Marinelle Castro for posting your experience regarding this topic and I agree with you, it will be more dangerous for those who have previous episodes of intracranial hemmorrhage...
 (Total 30 words)
In my few years of clinical practice, I have very few patients who are using SSRIs. Sometimes we prescribe this to patients after suffering from spinal cord injuries or traumatic brain injuries. The mechanism by which SSRIs can possible cause bleedin...
 (Total 82 words)
Selective Serotonin Reuptake Inhibitors (SSRIs) such as Citalopram are widely used as antidepressants because they can increase the serotonin level in the brain that has been reduced in depression. A recent new study has investigated that SSRIs may h...
 (Total 70 words)